MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 6mm x 25cm deltafill18 coil (dlf180625, l15428) was being used as the second coil.The physician didn't like the shape of the coil deployment and decided to pull it out.During re-sheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: additional information received indicated that the correct device involved on this complaint was a deltaxsft10 2mm x 4cm (dlx100204, l15458).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 2mm x 4cm deltaxsft coil (dlx100204, l15458) was being used as the second coil.The physician didn't like the shape of the coil deployment and decided to pull it out.During re-sheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device l15428 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ positioning difficulty-poor conformability¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by a healthcare professional, during a coil embolization, a 2mm x 4cm deltaxsft coil (dlx100204, l15458) was being used as the second coil.The physician didn't like the shape of the coil deployment and decided to pull it out.During re-sheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.One non-sterile unit deltaxsft10 2mm x 4cm was received inside of a pouch.The received device was visually inspected, the introducer was found split in two.Then a microscopic inspection was performed, the embolic coil was found in good normal conditions, no other damages were observed.A manufacturing record evaluation was performed for the finished device l15428 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer- zipping difficulty-rezipping¿ was confirm, the introducer was found split in two and the device could not be zipped and re-zipped.The complaint reported by the customer ¿coil - positioning difficulty-poor conformability¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.However, the embolic coil was found in good normal conditions.The damaged condition noted on the introducer appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXSFT10 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9309364
Report Number3008114965-2019-01240
Device Sequence Number10872089
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberDLF180625
Device Catalogue NumberDLX100204
Device Lot NumberL15458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 10/27/2019
Supplement Date Received by Manufacturer11/20/2019
04/27/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date12/05/2019
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1